MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak using a ruby coil, a pod packing coil (packing coil), a lantern delivery microcatheter, a non-penumbra glide catheter, and a sheath (6fr).During the procedure, the physician successfully implanted a ruby coil in the target location.While advancing a packing coil into the target location, the embolization coil became tangled with the previously placed coil.While retracting the packing coil, the embolization coil unintentionally detached within the lumbar artery extending to the internal iliac artery and partially within the lantern.The physician attempted to push the remaining coil into the vessel using the coil's pusher assembly, but the coil would not move.Saline was injected into the lantern to push the detached coil into the target vessel; however, it would not move.The lantern was removed from the patient and a guide wire was advanced through the glide catheter which was already positioned within the lumbar artery near the target location.The physician attempted to push the coil into the vessel using the guidewire but the coil would not move.The physician then removed the glide catheter under aspiration.After removing the glide catheter, the embolization coil was noted outside the sheath.The physician pulled the coil out by hand and the coil fractured.It was reported that most of the embolization coil was within the target endoleak sack with the remaining portion within the small branch of the internal iliac artery.The physician determined the coil was safe to be left in the internal iliac artery.The procedure was considered completed at this point.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22917075
Report Number3005168196-2025-00279
Device Sequence Number21358946
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public00814548017655
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00017214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown